Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Heart Issues and Breast Cancer: What's Your Experience?

February is American Heart Month

All people — especially women — are encouraged to focus on cardiovascular health this month.

Heart disease can be affected by cancer itself and sometimes can be a complication of breast cancer treatments. A MUGA scan or an echocardiogram (echo) may be performed before a person starts cancer treatment. This may be done to help your healthcare team understand your heart function before you receive treatment. It can also help them choose the best treatment for you. These scans can also be done to monitor the heart throughout treatment or as a part of regular follow-up care.

Has your heart functioning been affected by breast cancer or breast cancer treatments? Or, do you have heart issues coexisting with breast cancer? Please share with us below.

Tagged:

Comments

  • emac877
    emac877 Member Posts: 651

    I have just been diagnosed with mild heart failure. On an echo I had an EF of 45-50% and was started on lisinopril and metoprolol. I will be having a MUGA soon. Not sure if this is related to the Taxol treatments or CDK 4/6 treatments or just part of the strain of dealing with metastatic breast cancer. I am now being scheduled with a cardiologist. My only symptom was shortness of breath on exertion and rest over 110 bpm. I am reducing my salt intake and following a mostly pesco/ovo vegetarian diet.

  • alirena
    alirena Member Posts: 4

    It's been 13 1/2 years since I had left chest wall radiation. I developed atrial fibrillation this past year. I have no idea if the radiation had anything to do with it or if it was just something that came along with aging. I do wonder if the two Reclast infusions I had may have triggered the A fib as my first episode came after my second infusion. I also developed a numb mouth and tongue after the second infusion. I understand the jury is still out when it comes to A fib being a side effect of Reclast but it is listed as a possible side effect on drugs.com and in several studies I've found on the internet.

  • moderators
    moderators Posts: 7,683

    thanks for sharing @emac877, and we're sorry you are having this experience. Sounds like you're very proactive! @alirena thank you also for chiming in. So difficult to know what causes what when so many medications are in our lives.

    Keep sharing!

  • anthurium73
    anthurium73 Member Posts: 1

    Just had TAVR. Lumpectomy scheduled in few weeks left and right breast. On Arimidex. Losartan, Carvedilol, Norvasc, Eliquis .

  • moderators
    moderators Posts: 7,683

    Hello @anthurium73! Welcome to Breastcancer.org, and thank you for posting! We are glad you've found us. How has your recovery been since the TAVR procedure? Hope you're doing well and taking good care of yourself.

    Considering your upcoming lumpectomy, connecting with others who've been through similar experiences could be really helpful. We encourage you to join also some of the surgery groups to gain support and insights from fellow members who truly understand what you're going through.

    Please remember that we're here for you, so don't hesitate to reach out to us if you need any assistance.

    Best wishes,

    From the Mods

  • deniseml
    deniseml Member Posts: 66

    developed cardiomyopathy after 11 rounds of Herceptin/ Projeta. Did not improve holding a dose ( 7/2021). On Carvedilol & Valsartan. EF returned to normal &mild SOB with exertion resolved on meds. Just part of the price we pay to survive BC.